PDA

View Full Version : Tramadol and gabapentin



cathydrew
05-22-2015, 10:56 PM
Okay now I am really scared Because I just found out how hard it is to get off of gabapentin and tramadol I don't know what to do I had no idea nobody told me as a matter fact I was told that tramadol was non-habit-forming. Help?

jackieg412
05-23-2015, 07:47 AM
Cathy, I had a terrible time getting off of tramadol. It was harder than the narcotics. I know they say it shouldn't act like that but it did. I just bit the bullet when I decided to get off it and went through the uncomfortable process. I will not take it again because it was that hard. The gabapentin I just slowly reduced it. It worked.

titaniumed
05-23-2015, 10:20 AM
Okay now I am really scared Because I just found out how hard it is to get off of gabapentin and tramadol I don't know what to do I had no idea nobody told me as a matter fact I was told that tramadol was non-habit-forming. Help?

The story of our lives......

Doctor says; “I have to go in, any questions?”

Patients thinks; “Oh my God, what am I going to ask him?”(In less than 2 minutes, you have his attention, you have center stage, and are in the spotlight)

Doctors cant possibly spell out everything and some questions are difficult to answer. The information needed to understand the whole scoliosis surgery process takes years.....Which we have, and we learn since its our disease. And its nice to know some of the answers.....(smiley face)

The medication or drug thing really is a winging process when you think about it. We react so differently! I think that the hardest thing I had to quit was caffeine....talk about habit forming! I am a coffee junkie......I cant think without it and if I don’t have it, I can barely function....Its my controlled substance the government never warned me about.

I guess whether its coffee or heroin, it really doesn’t matter all that much when your trying to wean......it’s a chemical that’s altering your body, has its unpleasant feelings, and its something we all do in our lives at some point.....

Things are always difficult when we don’t know and after we know and understand, most things are usually a piece of cake.

Try not to be scared......Breathe! and reduce dosage......You will get there

Hang in there

Ed

cathydrew
05-23-2015, 11:30 AM
...Breathe! and reduce dosage.....

This is what I don't know how to do. My GABA is in 400 mg capsules I have read that even going down 100 mg per week can give side effects do I asked them to give me it all in 100 mg and then go down 100 mg increments? Do I just try to stretch out the timeframe in between dosages for GABA and tramadol and do I dare do these both at the same time? Getting off the Oxy was nothing I do not recall one bit of side effects getting off the diazepam I think I had one day where I felt yucky that's it. How do people get off all the medication in eight weeks when getting off the GABA alone take eight weeks? I don't have that kind of time I got to get off this crap

cathydrew
05-23-2015, 11:33 AM
Cathy, I had a terrible time getting off of tramadol. It was harder than the narcotics. I know they say it shouldn't act like that but it did. I just bit the bullet when I decided to get off it and went through the uncomfortable process. I will not take it again because it was that hard. The gabapentin I just slowly reduced it. It worked.

By bite the bullet do you mean you just stop cold turkey with the tramadol? What were the side effects and how long they last? I got to get this going

jackieg412
05-23-2015, 01:20 PM
Yes I just stopped and delt with the side effects. It was hard!

LindaRacine
05-23-2015, 02:36 PM
When I wanted to take less gabapentin, I just opened the capsules and poured out some of the powder. I also was not warned about stopping gabapentin cold, so I did it, and didn't actually notice any issues. I was, however, taking a tiny dose.

--Linda

jackieg412
05-23-2015, 04:38 PM
They do have 100mg dose. I was told to reduce 100mg a week. But I had been on it a long time. It took awhile to adjust the sleep cycle.

titaniumed
05-23-2015, 09:00 PM
...Breathe! and reduce dosage.....

This is what I don't know how to do. My GABA is in 400 mg capsules I have read that even going down 100 mg per week can give side effects do I asked them to give me it all in 100 mg and then go down 100 mg increments? Do I just try to stretch out the timeframe in between dosages for GABA and tramadol and do I dare do these both at the same time? Getting off the Oxy was nothing I do not recall one bit of side effects getting off the diazepam I think I had one day where I felt yucky that's it. How do people get off all the medication in eight weeks when getting off the GABA alone take eight weeks? I don't have that kind of time I got to get off this crap

I sense a powerful determination......which is a good thing. Keep going. You are ready for the hardest part.....you have weighed the side effects of heavy meds vs surgical pain and now know and feel, what pains are involved in scoliosis surgery healing. I felt heavy nerve and bone pain. I knew I could handle smaller amounts of this after I was healed up a bit without the BS that comes with meds.....(freezing, sweating, vomiting, constipation pain, ears ringing, lack of sleep, confusion, paranoia, hallucinations, dizziness, should I continue?) I donít think I need to.....

I donít know how anyone can do the final weaning around loved ones.....you will need your space and understanding. Scream if you need to. Weaning is a painful, emotional rollercoaster, but after the ride is over, you will be done. You will be clean and your body will thank you for it. Drink plenty of water! Water will dilute all the cells in your body. Start up the smoothies......Ēthink nutrients, reduce chemicalsĒ.

Cathy, I would take your post above, copy, paste and e-mail to Dr Lonner right away and see what he advises.....Donít be embarrassed, tell him exactly what you are taking. This is why we keep notes on our med usage.....continue with the notes.....

From what I am reading, you cant cold turkey Tramadol and Gabapentin.....its going to be too much. You will have to taper down......like an airplane coming in for a landing. You have to reduce altitude before you land......have Dr Lonner guide you down....

Stay strong now....

Ed

lduran
06-02-2015, 05:44 PM
Well, I took it upon myself to start reducing the amounts of medications that I was taking post op... Now I understand what I have been feeling for the last 2-3 days. Today it was actually pretty bad... I had chills all over my body; for a second I thought I was coming up with a cold or something. I was either hot or the next minute I was freezing...Now I get it. I was taking gabapentin and tramadol 100 mg of each three times a days. Since Sunday I dropped it to only twice a day and since yesterday I only took it once. Today I woke up sweating and two minutes later freezing... Now I get it. Thanks Cathy and Ed for bringing this to my not too smart mind these days! I guess I will keep biting the bullet... I hate taking drugs. Happy recovery to all.